MAUDE Adverse Event Report: BOVIE MEDICAL CORP. CAUTERY HIGH TEMP FINE TIP; DISPOSABLE CAUTERY

BOVIE MEDICAL CORP. CAUTERY HIGH TEMP FINE TIP; DISPOSABLE CAUTERY
Model Number AA01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Complainant alleges "the device was used during thoracic vascular replacement surgery for the purpose of creating a hole in the artificial graft.Due to a breakage in the lead wire at the tip, electrical conduction did not occur.The product was replaced with a second unit of the same model from a different lot; however, the same issue occurred with the second unit.No alternative product was used, and the procedure was completed.".
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Based on information provided by the end user, the complaint could be confirmed.Root cause was off-label use by the user, as it is not approved for punching holes in prosthetic grafts and may break easily when used for that off-label use.This should be considered the final report.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
CAUTERY HIGH TEMP FINE TIP
Common Device Name
DISPOSABLE CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
terry hall
5115 ulmerton road
clearwater, FL 33760
6166987100
MDR Report Key23820922
Report Number3007208013-2025-00071
Device Sequence Number9332016
Product Code HQP
UDI-Device Identifier00607151011017
UDI-Public00607151011017
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA01
Device Lot Number0425X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown